Uniform density theorem for the Hubbard model

Elliott H. Lieb, Michael Loss, Robert J. McCann

Research output: Contribution to journalArticlepeer-review

22 Scopus citations


A general class of hopping models on a finite bipartite lattice is considered, including the Hubbard model and the Falicov-Kimball model. For the half-filled band, the single-particle density matrix ρ(x,y) in the ground state and in the canonical and grand canonical ensembles is shown to be constant on the diagonal x=y, and to vanish if x=≠=y and if x and y are on the same sublattice. For free electron hopping models, it is shown in addition that there are no correlations between sites of the same sublattice in any higher order density matrix. Physical implications are discussed.

Original languageEnglish (US)
Pages (from-to)891-898
Number of pages8
JournalJournal of Mathematical Physics
Issue number3
StatePublished - 1993

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics


Dive into the research topics of 'Uniform density theorem for the Hubbard model'. Together they form a unique fingerprint.

Cite this